Increased leukocyte sensitivity to phosphodiesterase inhibitors in atopic dermatitis: tachyphylaxis after

Related Concept Videos

Desensitization and Tachyphylaxis01:20

Desensitization and Tachyphylaxis

Tachyphylaxis is described as a rapid decrease in response to a drug after repeated or continuous administration of the same drug dose. It is a phenomenon where the body becomes less responsive to a particular substance or intervention over time, requiring higher doses or stronger interventions to achieve the same effect. It results from adaptive changes in the body's receptors, signaling pathways, or physiological processes that occur in response to prolonged exposure to a stimulus.
Several...
Antiasthma Drugs: Methylxanthines01:24

Antiasthma Drugs: Methylxanthines

Theophylline, a member of the methylxanthine class of bronchodilators, has long been used in asthma management. While its exact mechanism of action is not fully understood, it is believed to have multiple effects on various cellular processes.
Theophylline is thought to inhibit phosphodiesterase enzymes, increasing intracellular levels of cyclic adenosine monophosphate (cAMP) and cyclic guanosine monophosphate (cGMP). This rise in cAMP and cGMP concentrations stimulates cardiac function,...
Antiasthma Drugs: Leukotriene Modifiers01:19

Antiasthma Drugs: Leukotriene Modifiers

Leukotriene modifiers, or cysteinyl leukotriene receptor antagonists, are medications used to manage chronic asthma. These agents target specific inflammatory mediators produced during arachidonic acid metabolism, an essential process in generating inflammation in the body.
Leukotriene modifiers work through two distinct mechanisms:
Drug Toxicity: Allergic Reactions01:30

Drug Toxicity: Allergic Reactions

Drug-related allergies are immune-mediated responses triggered by the administration of pharmacological agents. These hypersensitivity reactions are classified based on the immune mechanisms involved. The four primary types—Type I, II, III, and IV—are mediated by different immunological pathways and exhibit distinct clinical manifestations.Type I Hypersensitivity/ IgE-Mediated Reactions: Immunoglobulin E (IgE) immediately mediates Type I hypersensitivity reactions. Upon initial exposure to a...
Allergic Reactions: Anaphylaxis01:30

Allergic Reactions: Anaphylaxis

Anaphylaxis is a severe, life-threatening hypersensitivity reaction mediated by Immunoglobulin E (IgE) antibodies. When IgE binds to allergens, it triggers the release of mediators– histamine, leukotrienes, and prostaglandins from mast cells and basophils. These mediators cause vasodilation, edema, and inflammation, leading to various symptoms.The primary allergens causing anaphylaxis include food items (e.g., peanuts, shellfish), drugs (e.g., penicillin, asparaginase, corticotropin, heparin),...
Hypersensitivity Reactions: Delayed Hypersensitivity Reactions01:29

Hypersensitivity Reactions: Delayed Hypersensitivity Reactions

Delayed-Type Hypersensitivity (DTH), or Type IV hypersensitivity, is a cell-mediated immune response. It occurs when T cells, rather than antibodies, mediate a reaction to specific antigens. It is characterized by a delayed onset (1-2 days) and involves the recruitment of macrophages to the inflammation site.The initiation of a DTH response begins with the sensitization of T cells. During this phase, which lasts at least 1-2 weeks, antigen-specific T cells are activated, clonally expanded, and...